Pramipexole


#1
Hi everyone

Just diagnosed with pd on 21st nov

I've been prescribed PramipexoleTablets

I have a drink of wine at the week end 2 glasses at the most.does anyone know the effect this will have on me or the affect of the tablets.
I'm on one tablet of .26g a day

What wise effects do they give you.any help would be appriacated cause my head is all over the place at the moment.

Thanks

#2
Hi.

When my husband was on Pramipexole he had horrendous side effects - I'm sure you have been made aware of the possibility of this so I am not scaremongering as I realise that this drug is very helpful for many people. Due to the side effects he suffered it is hard to put a finger on other triggers. However, one thing that really did make him act quite mad (even suicidal) was red wine (although he would not accept that it was effecting him at the time). We had many traumatic times after he had been drinking red wine - other alcohol didn't seem to have such a bad reaction. Even though he is now off this drug he will not touch red wine as he is scared of having a bad reaction! I hope this helps - and I hope you can continue to enjoy a tipple - we all need some respite!! As I said, this was because my husband had a bad reaction to this drug so please do not let this frighten you - I just don't want anyone else to be unaware of the possible problems - as I was. Best wishes.

#3
Hi.

When my husband was on Pramipexole he had lots of side effects (the likes of which you have probably been made aware of so I am not scaremongering - I know this medication is very effective for many people). His behaviour was so strange that it is hard to put a finger on other triggers but one thing that was very obvious was that when he drank red wine he went very loopy! That is making it sound a bit humourous but I can assure you it was not. He is off Pramipexole now but he won't touch red wine anymore because he is scared that it will trigger the same reactions. Please don't let this put you off red wine - or drinking - it was probably only because he had side effects to this medication. Best wishes.

#4
Sorry - I sent two different replies - I haven't been on the red wine. Promise!

#5
hi twins 99,welcome to the forum ,ihope you find good surport on here ,and make good friends:smile:im on pramipexle but only 3 aday now,it helps my pd at the mo.but i dont drink cus im on alot of other meds cus of different health conditons at the mo.i used to be on lot more of pramipele,last year infact,and side effects can be very different with people,they got hold of my head big time and caused me alot of grief,i was then brought down to a safer amout for me to handle,and im ok at the mo,well i think iam any way .im sure you have read about side effects,and your neuro should of told you as well,these meds are strong ones and can cause big side effects,but not to all of us,i do have to make that quite clear to you.just please make ur family aware of these drugs your on ,so if there is any change in your self they can help you sort out your self.i do not wont to scare you ,last thing.but only say wot i and a few of my mates have experensced.i wish you well and if you ever wont to chat ,you may pm me,:smile:

#6
Hi Twins 99, I'm on pramipexole and take 2.45mg per day in total, am one of the people who experience virtually no side effects - a little interrupted sleep and a bit foggy headed on and off for the first few weeks but completely free of any problematic effects since then (18 months). It's been brilliant for my symptoms. As long as you have the wine and the meds a few hours apart you might, like me, be fine. No point washing meds down with alcohol as alcohol minimises the effects of ANY tablets that you take. Only thing i find is after a few drinks (more than two glasses - 4-5 g and t's, for example) my leg goes a bit PD as if I weren't on the meds. By this time I feel rather jolly and don't really care and it soon recovers overnight. So there's a good chance you'll be fine, only one way to find out though!
PS - to clarify - leg def goes PD - other leg is fine - ie it's not simply because I've had a few, I don't get that drunk! (not legless - ha ha...)

#7
Hi everyone

Thanks for all your messages

The red wine I will give up what's one glass at the weekend anyway.the wife bought me bialys for Xmas which I think is safer not to touch either.

I only been diagnosed three days ago.
I'm worried about upsetting my family with the side effects mainly.thats just me I tend to look after others before myself.i think I will now have to look after myself first now so I can still help them.
I'm getting headache at the moment and just taking paracetamol for the pain.

I'm writing this a 1.18 am this is because I'm not tired I'm also up at 6am everyday and the tired in the day.
What side effects do most .have I'm on 250mg a day prolonged release.

Any advise is really welcome.i went to the neurologist sent by the doc no mention of pd.i got to the clinic reception and she said you've been sent to the pd clinic.now ithat was a shock.after a few motor test the neurologist said you've got pd take this medicine for four weeks then see your doc for stronger tablets .a pd nurse will be in touch bye.

Great service.as I left opened mouthed.they all treated it like I'd just got a cold.

So any info will help
I didn't think my life could get much worse.how wrong was i

#8
I'm really sorry to hear of the visit to the Neuro in which you were diagnosed. I think its outrageous.
How tough for you.
Recently I had a final diagnosis in France (after initially being diagnosed in North of Scotland) and my GP reassured me by saying the progress is slow and it is one of the diseases which they are able to control well with medication.

I have found Pramipexole not very easy to take but have persevered. On 1,05 mg daily. At first I woke up wide awake in the early hours with my mind very active, but fell asleep during the day. Now I have got used to it I sleep better at night but feel a bit drugged. Also I am tempted to eat sweet and fatty foods. You should have been made aware that as with all dopamine agonists it can cause gambling and all sorts of addictions that are documented on this web site. However it has helped me a lot and I believe I would have found Requip, the other dopamine agonist, would have made me feel worse. All in all I am happy with Pramipexole.

#9
I should say the main effect is falling asleep while my daughter talks to me (!)

#10
Thanks prolly

I don't go to bed till late anyhow and the daughter wakes me up around 3am to help her in her wheelchair .im up at 6 to start groundhog day again.

I take my tablets. At 6 pm but still get tired around late afternoon.
Early days yet but no other symptoms other than a bit dazed and a slight headache

#11
Hi Ali j

Thanks for the reply
My Neuologist said that these tablets were the better because the side effects weren't as bad as the alternative.but you say your friends have had bad effects with them.
He told me a pd nurse would be in touch that was six days ago.i feel out on a limb at the mo.

Thanks
Twins99

#12
Think lots of us have felt as you do. If the PD nurse doesnt get back to you, you could always try to contact her yourself as the Drs request is probably under a pile of paperwork. You can slso phone helpline at Parkinsons UK.